MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C0315
Medical Device Problem Codes Detachment Of Device Component (1104); Retraction Problem (1536); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gastroduodenal artery (gda) for a gastrointestinal (gi) bleed using ruby coils and a lantern delivery microcatheter (lantern).It was noted that the patient anatomy was tortuous.During the procedure, the physician successfully deployed and detached several ruby coils using the lantern.The physician deployed a ruby coil and attempted to reposition it; however the physician felt resistance after advancing the ruby coil approximately 2cm out of the lantern.The physician then attempted to retract the ruby coil; however upon retraction, the physician again felt more resistance and the ruby coil unintentionally detached inside of the lantern.The physician therefore removed the lantern with the ruby coil inside.An angiogram was then performed which confirmed all of the coil was removed and the target vessel was sufficiently occluded, and the procedure therefore ended at this point.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that a correction was made to the following section(s): section b.Box 2.Outcomes attributed to adverse event "congenital anomaly/birth defect" was inadvertently checked.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7249929
Report Number3005168196-2018-00296
Device Sequence Number16178150
Product Code HCG
UDI-Device Identifier00814548013152
UDI-Public00814548013152
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/18/2025
Device Catalogue NumberRBY4C0315
Device Lot NumberF78256
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/10/2018
Supplement Date Received by Manufacturer01/10/2018
Initial Report FDA Received Date02/07/2018
Supplement Report FDA Received Date02/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Congenital Anomaly;
Patient Age79 YR